Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 5:43 PM CDT for 4 counties in Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 27, 2011, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 86 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:10 PM CDT | TSTM WND GST 60 | 1 Nne Sisterdale, TX | WIND GUSTS 50 TO 60 MPH. |
| Sep 27, 6:35 PM CDT | TSTM WND GST 60 | Sisterdale, TX | LARGE OAK TREE SNAPPED IN HALF AND TIN ROOF WAS PULLED UP IN SISTERDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS54 KEWX 272243
SVREWX
TXC031-171-259-265-272330-
/O.NEW.KEWX.SV.W.0125.110927T2243Z-110927T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLANCO COUNTY...
SOUTHEASTERN GILLESPIE COUNTY...
NORTHERN KENDALL COUNTY...
EAST CENTRAL KERR COUNTY...
* UNTIL 630 PM CDT.
* AT 536 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CAIN CITY TO LUCKENBACH TO
FLUGRATH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
FREDERICKSBURG TO 13 MILES SOUTHEAST OF FREDERICKSBURG TO BLANCO...
AND MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BANKERSMITH...CYPRESS
CREEK...KENDALIA...SISTERDALE...WARING AND COMFORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3030 9888 3028 9868 3027 9840 2993 9844
2990 9874 2999 9912 3013 9902
TIME...MOT...LOC 2243Z 009DEG 13KT 3016 9892 3012 9870
3011 9847
$$1 follow-up statement
142
WWUS54 KEWX 272303
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT TUE SEP 27 2011
TXC031-171-259-265-272330-
/O.CON.KEWX.SV.W.0125.000000T0000Z-110927T2330Z/
GILLESPIE TX-KENDALL TX-KERR TX-BLANCO TX-
603 PM CDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN BLANCO...EAST CENTRAL KERR...NORTHERN KENDALL AND
SOUTHEASTERN GILLESPIE COUNTIES...
AT 600 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF CYPRESS CREEK TO 7 MILES
NORTH OF SISTERDALE TO FLUGRATH...OR ALONG A LINE EXTENDING FROM 9
MILES NORTH OF COMFORT TO 13 MILES NORTHEAST OF COMFORT TO BLANCO...
MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE KENDALIA...CROWN AND
WARING.
LAT...LON 3022 9894 3021 9868 3021 9842 2993 9844
2990 9874 2999 9912 3013 9902
TIME...MOT...LOC 2303Z 009DEG 13KT 3009 9893 3005 9871
3004 9848
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:42 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 27, 3:42 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT TUE SEP 27 2011 .DISCUSSION... TIGHT ROTATION OF A SHORTWAVE OVER CENTRAL TX PROMPTED A RARE ISSUANCE OF A RFW FOR DRY LIGHTNING. THE MOISTURE CONVERGENCE ABOUT THE LOW APPEARS TO BE COMING TOGETHER QUICKLY AND THE FOCUS WILL LIKELY SHIFT MORE TOWARD A SEVERE THUNDERSTORM THREAT...GIVEN AFTERNOON TEMPS OF 95 TO 102. THEN TONIGHT A LARGER SHORTWAVE MOVE E/NE TOWARD TX FROM MEXICO AND BRINGS WITH IT ADDITIONAL PACIFIC MOISTURE TO POSSIBLY ENHANCE MEASURABLE PRECIP CHANCES. WITH DRY AIR CURRENTLY IN PLACE AND THE SATELLITE AND MODEL DATA NOT SHOWING A LARGE INFLUX OF MOISTURE...WILL KEEP CONSERVATIVE SLIGHT CHC POPS IN PLACE FOR LATE TONIGHT INTO WEDNESDAY. WITH SOME WEAK CONNECTIONS OF THE PACIFIC MOISTURE TAP WITH HURRICANE HILLARY... THERE IS SOME HOPE THAT FUTURE MODEL RUNS WILL INCREASE THE RAIN POTENTIAL ALONG AND AHEAD FOR THE FRONT THAT IS SET TO ARRIVE ON LATE THURSDAY NIGHT. THIS FRONT IS SEPARATE FROM THE WEAKER FRONT THAT WAS NEARLY WASHED OUT OVER CENTRAL TX...BUT SOME WIND SHIFTS AND RESURGENCE OF THE FRONTAL BOUNDARY FROM TONIGHTS CONVECTION AND SHORTWAVE ACTIVITY COULD ALSO ALTER WINDS AND POSSIBLY INCREASE CONVERGENCE AND THEREFORE RAIN POTENTIAL. WITH MUCH FOCUS ON THE NEXT 1-3 DAYS...CHANGES IN THE EXTENDED ARE MORE SUBTLE WITH THE TRENDS REFLECTING A SLOWER DEPARTURE OF THE UPPER RIDGE AND LESS COOLING AND DRYING BEHIND THE FRIDAY COLD FRONT. && .FIRE WEATHER... RFW CONTINUES THROUGH 9 PM FOR THE COMPACT SHORTWAVE MOVING OVER A DRY AND WELL-MIXED AIR MASS. RAINFALL RATES ARE SLOWLY INCREASING...WITH RAINFALL INTENSITY DEVELOPING MORE QUICKLY AFTER INTIAL FORMATION. STILL...WITH THE HIGH CLOUD BASES ABOVE 8 KFT... SOME ADDITIONAL STRIKES OUTSIDE OF RAIN AREAS WILL BE POSSIBLE. THE POTENTIAL FOR LIGHTNING STARTS SHOULD DECREASE WEDNESDAY AS PACIFIC MOISTURE BEGINS TO FILL IN FROM THE WEST. THE FOCUS AFTER TODAY SHUOLD THUS SHIFT TO THE FRONT TO APPROACH SOUTH CENTRAL TX THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 101 74 101 69 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 70 99 69 100 66 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 71 99 70 99 67 / 20 20 20 30 20 BURNET MUNI AIRPORT 71 96 71 99 69 / 20 20 20 20 20 DEL RIO INTL AIRPORT 72 97 73 96 70 / 20 20 10 30 30 GEORGETOWN MUNI AIRPORT 71 97 70 98 67 / 30 20 20 20 20 HONDO MUNI AIRPORT 70 98 70 99 68 / 20 20 20 30 30 SAN MARCOS MUNI AIRPORT 71 98 72 98 68 / 30 20 20 30 20 LA GRANGE - FAYETTE REGIONAL 74 97 73 98 69 / 30 20 20 30 20 SAN ANTONIO INTL AIRPORT 73 97 74 98 69 / 20 20 20 30 30 STINSON MUNI AIRPORT 74 99 75 100 70 / 20 20 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE SEP 27 2011 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 258 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH. A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 27, 4:20 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CDT TUE SEP 27 2011 TXZ193-209-272145- BASTROP-FAYETTE- 420 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP AND WESTERN FAYETTE COUNTIES UNTIL 445 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF SMITHVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITHVILLE... ROSANKY... CISTERN... TOGO... KIRTLEY... KOVAR... WEST POINT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 27, 4:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT TUE SEP 27 2011 TXZ193-194-209-272230- BASTROP-FAYETTE-LEE- 444 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP...EXTREME SOUTHERN LEE AND WESTERN FAYETTE COUNTIES UNTIL 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIRTLEY... WICCHESTER... WINCHESTER... WEST POINT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Sep 27, 2:21 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 11 hr |
| Sep 27, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 49 min |
| Sep 27, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 49 min |
| Sep 27, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 50 min |
| Sep 27, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| Sep 27, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 38 min |
| Sep 27, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 46 min |
| Sep 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 33 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 46 min |
| Sep 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| Sep 27, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.